MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-540PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-540PA; TRANSMITTER
Model Number ZM-540PA
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in this event has not been returned to date to allow for an analysis to be performed.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if the product is returned for evaluation or new information is obtained.
 
Event or Problem Description
The customer reported that the transmitter has an spo2 failure.No additional information regarding the event is available.No known impact or consequence to the patient.
 
Additional Manufacturer Narrative
(b)(6) reported on (b)(6) 2018 that their zm-540pa (sn: (b)(6) ) had an spo2 failure.As the unit was no longer under warranty, the customer informed technical support that they were going to send it out for repair, but not with nk/nka.No further details were provided.Service requested: troubleshooting.Service performed: customer had unit sent to third party for repair.Investigation result(s): root cause of the spo2 failure was unable to be identified due to lack of provided information from the customer and the device(s) in question could not be obtained for evaluation/investigation.Possible cause for the issue is failure of components due to age and use over time as the issue was reported one year after the end of warranty date.The device serial number history for the zm-540pa (sn: (b)(6) ) shows that there have been no further/previously reported issues nor servicing for spo2 failure.This suggests the issue was resolved through servicing the unit.Trending analysis found 3 similarly reported issues regarding zm-540pa spo2 failure/notworking.The three similarly reported events occurred over the span of two years, therefore an adverse trend is not suspected and there is no indication of design deficiency.Review of the device history record (dhr) shows that the unit has no history of ncmr, refurbishing, or other suspected defects (see attached).Further information is unattainable at this time and the reported device cannot be obtained for investigation/evaluation, therefore investigation by qa has been completed.Correction: f9.Approximate age of device: incorrectly calculated.
 
Event or Problem Description

Brand Name
ZM-540PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7839601
Report Number8030229-2018-00348
Device Sequence Number1286901
Product Code DRT
UDI-Device Identifier04931921106600
UDI-Public04931921106600
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
Report Date (Section F) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-540PA
Device Catalogue NumberZM-540PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/24/2019
Device Age72 MO
Event Location Hospital
Date Report to Manufacturer07/24/2019
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA07/24/2019